Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 289, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 28, 2012, 9:29 PM CDT for Lincoln County, Oklahoma. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2012, 9:29 PM CDT (02:29 UTC)
- Expired
- May 28, 2012, 10:30 PM CDT
- In force
- 61 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
County Lincoln County, OK
The radar
The Norman radar (KTLX), 46 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 9:43 PM CDT | HAIL 2 | 2 N Warwick, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 3:48 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.5 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2238 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1655 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
885 WUUS54 KOUN 290229 SVROUN OKC081-290330- /O.NEW.KOUN.SV.W.0289.120529T0229Z-120529T0330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 929 PM CDT MON MAY 28 2012 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LINCOLN COUNTY IN CENTRAL OKLAHOMA... * UNTIL 1030 PM CDT * AT 925 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE AND DAMAGING WINDS IN EXCESS OF 65 MPH. THIS STORM WAS LOCATED NEAR WARWICK...MOVING SOUTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... CHANDLER...STROUD...PRAGUE...MEEKER...DAVENPORT...WELLSTON... CARNEY...TRYON...WARWICK...KENDRICK... SPARKS AND PARKLAND. THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 153 AND 182. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED. && LAT...LON 3548 9714 3588 9714 3588 9663 3547 9663 TIME...MOT...LOC 0225Z 304DEG 16KT 3574 9701 $$ 30
2 follow-up statements
546 WWUS54 KOUN 290242 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 942 PM CDT MON MAY 28 2012 OKC081-290330- /O.CON.KOUN.SV.W.0289.000000T0000Z-120529T0330Z/ LINCOLN OK- 942 PM CDT MON MAY 28 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR LINCOLN COUNTY... AT 939 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO TWO INCHES IN DIAMETER AND DAMAGING WINDS IN EXCESS OF 65 MPH. THIS STORM WAS LOCATED NEAR WARWICK...MOVING SOUTHEAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... CHANDLER...STROUD...PRAGUE...MEEKER...DAVENPORT...WELLSTON... CARNEY...TRYON...WARWICK...KENDRICK...SPARKS AND PARKLAND. THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 152 AND 181. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED. && LAT...LON 3548 9714 3588 9714 3588 9663 3547 9663 TIME...MOT...LOC 0239Z 325DEG 8KT 3573 9700 $$ 30
143 WWUS54 KOUN 290326 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1026 PM CDT MON MAY 28 2012 OKC081-290340- /O.EXP.KOUN.SV.W.0289.000000T0000Z-120529T0330Z/ LINCOLN OK- 1026 PM CDT MON MAY 28 2012 ...THE SEVERE THUNDERSTORM WARNING FOR LINCOLN COUNTY WILL EXPIRE AT 1030 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF THE AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3548 9714 3588 9714 3588 9663 3547 9663 TIME...MOT...LOC 0325Z 304DEG 16KT 3573 9700 $$ 30
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 2:33 PM CDT, 6 hours 56 minutes earlier.
Area forecast discussion, May 28, 2:33 PM CDT, 6 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 233 PM CDT MON MAY 28 2012 .DISCUSSION... FRONT HAS BECOME PRETTY MUCH STATIONARY THIS AFTERNOON ACROSS PORTIONS OF THE FA. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE NEAR THE FRONT IN THE FA. ADDITIONAL STORMS ARE EXPECTED TO DEVELOP WEST OF THE AREA AND MOVE INTO PARTS OF SW OK/WEST NORTH TX THIS AFTN/EVENING. SOME OF THE STORMS COULD BECOME SEVERE. THE SEVERE POTENTIAL WILL DIMINISH THIS EVENING BUT SOME STORMS WILL BE POSSIBLE OVERNIGHT. THE FRONT COULD LIFT BACK NORTH LATER TONIGHT. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE NEAR THIS BOUNDARY AGAIN TOMORROW AND MOVE ACROSS THE AREA. HOWEVER... SOME OF THAT WILL BE CONDITIONAL ON HOW THINGS EVOLVE TONIGHT. MODELS SHOW A SHORTWAVE MOVING ACROSS THE REGION WEDNESDAY/THURSDAY WHICH WILL PROVIDE SOME UPPER SUPPORT FOR STORM DEVELOPMENT... ESPECIALLY WED NIGHT/THURSDAY. A STRONGER COLD FRONT WILL ALSO MOVE ACROSS THE AREA WEDNESDAY NIGHT/THURSDAY. SEVERE STORMS WILL REMAIN POSSIBLE TUESDAY AND WEDNESDAY. COOLER AIR WILL MOVE INTO THE REGION BEHIND THE COLD FRONT KNOCKING TEMPERATURES DOWN BELOW NORMAL FOR THE LATTER PART OF THE WEEK. TEMPERATURES WILL THEN RECOVER TO AOA NORMAL OVER THE WEEKEND INTO EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 68 90 68 88 / 30 40 50 40 HOBART OK 66 91 67 92 / 30 30 40 40 WICHITA FALLS TX 69 94 71 94 / 60 30 30 20 GAGE OK 58 89 61 83 / 10 30 40 40 PONCA CITY OK 63 87 63 84 / 20 30 30 40 DURANT OK 70 92 69 87 / 40 30 50 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 17/25
Hazardous weather outlook, May 28, 8:25 PM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
825 PM CDT MON MAY 28 2012
OKZ004>048-050>052-TXZ083>090-291000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
825 PM CDT MON MAY 28 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT
OVER PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA IS SOUTH OF A LINE FROM ALTUS TO WATONGA...AND
PERRY. THIS INCLUDES ALL OF WESTERN NORTH TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE THROUGH
MIDNIGHT.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THROUGH THE
EVENING HOURS.
IMPACTS...
HAIL LARGER THAN GOLF BALLS IS THE MAIN HAZARD AND CAN CAUSE DAMAGE
TO ROOFS...CROPS AND CARS. DAMAGING WIND GUSTS OVER 75 MPH MAY CAUSE
DAMAGE TO STRUCTURES...TREES AND UTILITY LINES.
DISCUSSION...
ISOLATED TO SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ACROSS
PARTS OF SOUTHERN... CENTRAL AND INTO PORTIONS OF NORTH CENTRAL OKLAHOMA
AND WESTERN NORTH TEXAS THROUGH THE EVENING HOURS. ALTHOUGH THE THREAT
FOR SEVERE WEATHER WILL DECREASE AFTER MIDNIGHT...MARGINALLY SEVERE
HAIL AND WIND GUSTS WILL STILL BE A CONCERN.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY MAY 27.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH THURSDAY. SEVERAL
OPPORTUNITIES FOR THUNDERSTORMS WILL EXIST DURING THE AFTERNOON
AND OVERNIGHT HOURS...WITH DAMAGING HAIL AND WIND POSSIBLE. THE RISK
FOR THUNDERSTORMS SHOULD FINALLY PUSH EAST BY THURSDAY EVENING AS A
STRONG COLD FRONT MOVES FROM NORTH TO SOUTH OVER OKLAHOMA AND
WESTERN NORTH TEXAS.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM CDT TUESDAY.
MBS/MAXWELL/30In the hours before
Local storm report, May 28, 8:47 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
847 PM CDT MON MAY 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL OKARCHE 35.73N 97.98W
05/28/2012 E1.00 INCH CANADIAN OK TRAINED SPOTTER
&&
FMLocal storm report, May 28, 8:57 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
857 PM CDT MON MAY 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 PM HAIL 1 NW OKARCHE 35.74N 97.99W
05/28/2012 E1.00 INCH KINGFISHER OK PUBLIC
&&
FMLocal storm report, May 28, 9:00 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
900 PM CDT MON MAY 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL STILLWATER 36.12N 97.06W
05/28/2012 E1.00 INCH PAYNE OK EMERGENCY MNGR
&&
FMLocal storm report, May 28, 9:04 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
904 PM CDT MON MAY 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 PM HAIL OKARCHE 35.73N 97.98W
05/28/2012 E1.75 INCH CANADIAN OK TRAINED SPOTTER
&&
FMLocal storm report, May 28, 9:07 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
907 PM CDT MON MAY 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM HAIL 4 SW STELLA 35.28N 97.27W
05/28/2012 E1.75 INCH CLEVELAND OK BROADCAST MEDIA
&&
FMSpecial weather statement, May 28, 9:15 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
915 PM CDT MON MAY 28 2012
OKZ046-050-051-290245-
MARSHALL OK-LOVE OK-CARTER OK-
915 PM CDT MON MAY 28 2012
...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL...LOVE AND
SOUTHEASTERN CARTER COUNTIES UNTIL 945 PM CDT...
AT 912 PM CDT...STRONG THUNDERSTORMS WERE LOCATED FROM LAKE
MURRAY TO LEBANON TO MARIETTA AND THACKERVILLE. THE STORMS
WERE MOVING EAST AT 45 MPH. THESE STORMS ARE APPROACHING
MADILL...KINGSTON AND LAKE TEXOMA.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF QUARTERS
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LOCATIONS IMPACTED INCLUDE...
MADILL...MARIETTA...KINGSTON...OAKLAND...THACKERVILLE...WOODVILLE...
OVERBROOK...LAKE MURRAY...LEBANON...WILLIS...LAKE TEXOMA AND
MCBRIDE.
LAT...LON 3379 9719 3413 9715 3415 9662 3389 9660
3391 9667 3385 9669 3382 9676 3387 9679
3385 9686 3396 9692 3393 9697 3395 9699
3387 9700 3384 9704 3386 9707 3382 9705
3380 9710
TIME...MOT...LOC 0212Z 273DEG 40KT 3398 9690The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:00 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Grady, Stephens | 45 min |
| May 28, 7:08 PM CDT | Special Weather Statement | OUN | Cleveland | 22 min |
| May 28, 7:19 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Garvin, McClain, Pottawatomie | 41 min |
| May 28, 7:40 PM CDT | Special Weather Statement | OUN | Logan | 35 min |
| May 28, 7:41 PM CDT | Special Weather Statement | OUN | Carter, Love | 34 min |
| May 28, 7:43 PM CDT | Severe Thunderstorm Warning | OUN | Grady | 32 min |
| May 28, 7:58 PM CDT | Severe Thunderstorm Warning | OUN | Payne | 47 min |
| May 28, 8:00 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain | 45 min |
| May 28, 8:12 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Grady, McClain | 48 min |
| May 28, 8:15 PM CDT | Special Weather Statement | OUN | Logan | 30 min |
| May 28, 8:30 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher, Logan | 45 min |
| May 28, 8:39 PM CDT | Special Weather Statement | OUN | Love | 36 min |
| May 28, 8:45 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Payne | 60 min |
| May 28, 9:11 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher, Logan, Oklahoma | 49 min |
| May 28, 9:15 PM CDT | Special Weather Statement | OUN | Marshall | 30 min |
| May 28, 9:57 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 22 min |
| May 28, 10:40 PM CDT | Special Weather Statement | OUN | Lincoln | 35 min |
| May 28, 10:54 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 24 min |
| May 28, 11:20 PM CDT | Special Weather Statement | OUN | Atoka, Bryan, Carter, Johnston, Love, Marshall | 25 min |
| May 28, 11:54 PM CDT | Special Weather Statement | OUN | Atoka, Bryan, Johnston, Love, Marshall | 51 min |
| May 29, 12:41 AM CDT | Special Weather Statement | OUN | Atoka, Bryan, Marshall | 49 min |
| May 29, 4:37 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 53 min |
| May 29, 4:51 PM CDT | Special Weather Statement | OUN | Kiowa | 24 min |
| May 29, 5:10 PM CDT | Special Weather Statement | OUN | Kiowa | 35 min |
| May 29, 5:12 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Jackson, Kiowa, Tillman | 63 min |
| May 29, 5:14 PM CDT | Special Weather Statement | OUN | Tillman | 31 min |
| May 29, 5:21 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 54 min |
| May 29, 5:26 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 64 min |
| May 29, 5:28 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Blaine, Garfield, Grant, Kingfisher, Major | 62 min |
| May 29, 5:40 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods | 65 min |
| May 29, 5:47 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 43 min |
| May 29, 6:06 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 54 min |
| May 29, 6:09 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Cotton, Kiowa, Tillman | 66 min |
| May 29, 6:26 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Blaine, Garfield, Grant, Kingfisher, Logan and 1 more | 64 min |
| May 29, 6:34 PM CDT | Special Weather Statement | OUN | Alfalfa | 26 min |
| May 29, 6:39 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woods, Woodward | 55 min |
| May 29, 6:43 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Grady | 47 min |
| May 29, 6:51 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 54 min |
| May 29, 6:54 PM CDT | Special Weather Statement | OUN | Kay | 36 min |
| May 29, 6:55 PM CDT | Special Weather Statement | OUN | Noble, Payne | 35 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.